MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft system and vela infrarenal stent graft to treat an abdominal aortic aneurysm.Approximately three (3) years post initial procedure, during a routine follow up, a type 3a endoleak due to reduced overlap between the devices was identified by ct (computed tomography) and angiogram.The physician elected to implant a vela infrarenal stent graft to bridge the overlap.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiia endoleak and secondary endovascular procedure events were confirmed.The causation for the type iiia endoleak was most likely the remodeling of the aorta (anatomy-related) due to aortic angle change from 29.7 degrees to 78.1 degrees.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to the concomitant use with products outside the ifu (pre-existing stents in the rcia (right common iliac artery).The procedure related harms for this event could not be determined.The final patient status was reported being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10483492
Report Number2031527-2020-00246
Device Sequence Number3144161
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)180210
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2018
Device Model NumberBEA22-80/I16-40
Device Lot Number1654004013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL - 1627293002; VELA SUPRARENAL - 1627293002
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR